Revlimid Side Effects could include Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis
Earlier this month, the FDA listed the blood-cancer drug Revlimid among 20 drugs the agency was investigating for potential side effects. They have now confirmed that at least 14 reports of the severe and potentially life-threatening skin reactions Stevens-Johnson Syndrom (SJS) and Toxic Epidermal Necrolysis (TENS) has been linked to side effects of Revlimid.
Revlimid (lenalidomide) was introduced in December 2005 and has been approved for treatment of a bone-marrow disorder and multiple myeloma, which is a type of blood cancer. It is manufactured by Celgene Corp. and has been used by about 60,000 people.
In the Summer 2008 issue of the FDA Drug Safety Newsletter, the agency outlines postmarket reports of Revlimid users developing Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN), which are severe skin reactions caused by a number of different medications.
SJS and TENS are debilitating conditions which literally cause the skin to burn from the inside out. It often results in the need for treatment in a burn unit and it can be fatal in severe cases. Symptoms of Stevens-Johnson Syndrome or Toxic Epidermal Necrolysis could include:
- Rash, Blisters or Red Spots on Skin
- Blisters in the Mouth, Eyes, Ears, Nose or Genital Area
- Swelling of the Eyelids
- Fever or Flu-Like Symptoms
REVLIMID STEVENS JOHNSON SYNDROME LAWSUITS
The Stevens-Johnson Syndrome lawyers at Saiontz & Kirk, P.A. are investigating potential Revlimid lawsuits for individuals diagnosed with a severe skin reaction caused by Revlimid side effects. If you, a friend or family member have been diagnosed with SJS or TENS after taking Revlimid, request a free consultation and claim evaluation.